PREVIOUS QUESTION:

 

NEXT QUESTION:

 

How do you diagnose tardive dyskinesia?

ANSWER

It can be difficult because the timing of the symptoms can make it hard to know whether the medicine caused them. They might not appear until months or years after you start taking a drug, or you may have already stopped taking it.

Your doctor may do blood tests and brain imaging, like a CT or MRI scan, to find out whether you have another disorder that causes abnormal movements, such as:

  • Cerebral palsy
  • Huntington's disease
  • Parkinson's disease
  • Stroke
  • Tourette's syndrome
Reviewed by Jennifer Casarella on December 1, 2020
Reviewed by Jennifer Casarella on December 1, 2020

NEXT QUESTION:

Can you prevent tardive dyskinesia?

WAS THIS ANSWER HELPFUL

"ALEXA, ASK WEBMD"

THIS TOOL DOES NOT PROVIDE MEDICAL ADVICE. It is intended for general informational purposes only and does not address individual circumstances. It is not a substitute for professional medical advice, diagnosis or treatment and should not be relied on to make decisions about your health. Never ignore professional medical advice in seeking treatment because of something you have read on the WebMD Site. If you think you may have a medical emergency, immediately call your doctor or dial 911.

    This tool does not provide medical advice. See additional information.

    Other Answers On: